California, 2007High Wind in California, April 11 to 12, 2007
April 11 to 12, 2007 · NWS SGX · 3 events in 3 counties and zones
A low pressure trough moving across the area caused isolated high wind on the desert slopes of the mountains. A truck overturned on S22 in the San Diego County mountains after the driver lost control of his rig during a strong gust of wind.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure trough moving across the area caused isolated high wind on the desert slopes of the mountains. A truck overturned on S22 in the San Diego County mountains after the driver lost control of his rig during a strong gust of wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Apr 11, 1:00 PM PST, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 11, 1:00 PM PST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT WED APR 11 2007
.SYNOPSIS...
A POTENT LOW PRESSURE TROUGH WILL BRING STRONG WINDS TO THE
MOUNTAINS AND DESERTS THROUGH THURSDAY. THIS TROUGH WILL BRING
CLOUDS WEST OF THE MOUNTAINS ALONG WITH A SLIGHT CHANCE OF SHOWERS
TONIGHT AND THURSDAY MORNING. HIGH PRESSURE AND OFFSHORE FLOW WILL
BRING WARMING FRIDAY. THEN ANOTHER STRONG UPPER TROUGH WILL BRING
MORE STRONG WINDS AND COOLER WEATHER SATURDAY NIGHT AND SUNDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
THE COASTAL EDDY AND THE MARINE LAYER WILL GET WASHED OUT THIS
AFTERNOON AND EVE AS A VIGOROUS TROUGH OF LOW PRESSURE APPROACHES
FROM THE NORTHWEST. THE WINDS WILL CONTINUE TO INCREASE THIS
AFTERNOON AND EVE. A STRONG BUT DRY TROUGH WILL DIG SOUTHWARD AS IT
MOVES INLAND EARLY THU. THE WIND SPEEDS WILL BE STRONGEST FROM THE
WEST THIS AFTERNOON AND EVE...WITH A MINOR DROP OFF LATE
TONIGHT...THEN STRONG FROM THE NORTHWEST THU ALL DAY INTO THE EVE.
THE STRONGEST WINDS WILL BE IN THE MTNS AND DESERTS...SPECIFICALLY
THE EASTERN SLOPES AND ADJACENT DESERTS. MTN WAVE AND ROTOR ACTION
IS EXPECTED IN THOSE AREAS. THE FIRE POTENTIAL WILL INCREASE...BUT
NOT ENOUGH TO REACH WARNING LEVELS. MOISTURE WITH THIS TROUGH IS
ONLY VERY HIGH OR IN THE MARINE LAYER...SO PRECIP CHANCES ARE
RIGHTLY SLIGHT. THE TROUGH PASSES THU NIGHT ALLOWING OFFSHORE FLOW
AND HIGH PRESSURE TO BUILD FRI MORNING. THERE WILL BE SOME OFFSHORE
WINDS EARLY FRI...BUT NOT TOO STRONG AND NOT FOR LONG. THE RIDGE
CONTINUES SAT MORNING WITH NEUTRAL FLOW WHICH WILL ALLOW THE COAST
TO COOL SLIGHTLY WHILE THE INTERIOR CONTINUES TO WARM SLIGHTLY. THE
NEXT TROUGH APPROACHES FROM THE NORTHWEST AND LOOKS VERY SIMILAR TO
THE FIRST TROUGH IN THAT THE TROUGH DIGS SOUTHWARD AND THAT THE
MOISTURE IS ONLY VERY LOW OR VERY HIGH...SO ONLY A SLIGHT CHANCE OF
SHOWERS IS EXPECTED AGAIN. WINDS WILL PICK UP LATE SAT AND INCREASE
SUN AS THE TROUGH AXIS PASSES THROUGH SOCAL. THIS PRODUCES NORTHERLY
FLOW ON MON MORNING. THE WINDS ON SUN LOOK EVERY BIT AS STRONG AS
THOSE WE EXPECT ON THU. THE RIDGE BUILDS NICELY MON AND TUE AND WEAK
OFFSHORE FLOW SETS UP MON NIGHT FOR A SIGNIFICANT WARMING TREND. THE
NEXT UPSTREAM TROUGH FOR WED AND THU...ONE THAT APPEARED ON THE SAME
PARADE ROUTE AS THESE PREVIOUS TROUGHS AND SHOWED ANOTHER WIND
EVENT...HAS CHANGED ON THE LATEST EXTENDED GUIDANCE. IT NOW GOES
HARMLESSLY TO THE NORTH WED AND THU LEAVING SOCAL IN A FAIR AND
RELATIVELY CALM PATTERN.
&&
.AVIATION...
112023Z...COASTAL EDDY HELPING TO KEEP MARINE STRATUS OVER SOUTH
COASTAL AREAS EARLY THIS AFTERNOON. BASES ARE NEAR 2K FT MSL WHILE
TOPS SHOULD BE INCREASING TO NEAR FL025. THE EDDY WILL LIKELY BRING
AN EARLY RETURN OF STRATUS TO COASTAL AREAS WITHIN 10 MILES OF THE
COAST THIS EVENING...WITH THE LAYER THICKENING TO AROUND FL035 BY
12Z THU. SOME DRIZZLE OR LIGHT SHOWERS WILL BE POSSIBLE BETWEEN 06Z
AND 18Z THU WITH BRIEFLY LOWER IFR BASES AT TIMES. FARTHER INLAND...
MOSTLY CLEAR WITH UNRESTRICTED VISIBILITY UNTIL AFTER 04Z WHEN MOIST
UPSLOPE FLOW SHOULD RESULT IN WIDESPREAD MVFR/IFR CIGS AND OBSCURED
COASTAL SLOPES BELOW FL045. MOUNTAIN PEAKS AND DESERT AREAS EXPECTED
TO REMAIN MOSTLY CLEAR WITH UNRESTRICTED VISIBILITY...EXCEPT IN
LOCAL AREAS OF BLOWING DUST. WEST WINDS OF 25 TO 35 KTS WITH GUSTS
TO NEAR 50 KTS WILL BE POSSIBLE OVER AND EAST OF THE MTN PEAKS AS
SIGNIFICANT TURBULENCE DEVELOPS IN MOUNTAIN WAVE AND ROTOR ACTIVITY
WHICH WILL CONTINUE THROUGH THU.
&&
.MARINE...
OFFSHORE BUOYS INDICATE SIGNIFICANT WAVE HEIGHTS AROUND 10 FEET
WHICH IS OUR CRITERIA FOR SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.
MODELS INDICATE THE FIVE FOOT SOUTH SWELL HAS PEAKED AND WILL BEGIN
TO SUBSIDE ONLY VERY SLOWLY ON THU INTO FRIDAY...WHILE THE SHORTER
PERIOD WEST SWELL CONTINUES TO BUILD THROUGH THU. THIS SHOULD EVEN
OUT THE HIGH SURF CONDITIONS FARTHER SOUTH INTO SAN DIEGO COUNTY.
THE WNW SWELL WILL INCREASE THROUGH THE NIGHT...WITH A PEAK OF
AROUND 11-12 FEET. THE HIGH SURF ADVISORY IS IN EFFECT THROUGH FRI
NIGHT. THE COMBINED SEAS FROM THE SWELLS AND INCREASING WIND AND
WIND WAVES WILL BE HAZARDOUS FOR SMALL CRAFT. STRONG WINDS TONIGHT
THROUGH THU WILL ADD TO THE HAZARDOUS BOATING CONDITIONS AS
SUSTAINED WEST WINDS OF 25 KNOTS OR MORE WILL OCCUR AT TIMES.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR THE MOUNTAINS AND DESERTS...SEE LAXNPWSGX.
HIGH SURF ADVISORY FOR THE BEACHES...SEE LAXCFWSGX.
HIGH RIP CURRENT RISK FOR THE BEACHES...SEE LAXSRFSGX.
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX.
&&
PUBLIC...MM
AVIATION/MARINE...JAD
Hazardous weather outlook, Apr 11, 3:00 PM PST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT WED APR 11 2007
CAZ042-043-048-050-055-056-057-058-060-061-062-PZZ750-PZZ775-121200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30
NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60
NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PDT WED APR 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.
.DAY ONE... REMAINDER OF TODAY AND TONIGHT.
WIND ADVISORY FOR THE MOUNTAINS AND DESERTS...SEE LAXNPWSGX. BLOWING
DUST AND SAND IS LIKELY IN THE DESERTS.
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX.
HIGH SURF ADVISORY FOR THE BEACHES...SEE LAXCFWSGX.
HIGH RIP CURRENT RISK FOR THE BEACHES...SEE LAXSRFSGX.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH WEDNESDAY.
WIND ADVISORY FOR THE MOUNTAINS AND DESERTS THROUGH THURSDAY
EVENING...SEE LAXNPWSGX. BLOWING DUST AND SAND IS LIKELY IN THE
DESERTS.
HIGH SURF ADVISORY FOR THE BEACHES THROUGH FRIDAY...SEE LAXCFWSGX.
HIGH RIP CURRENT RISK FOR THE BEACHES THROUGH SATURDAY...SEE
LAXSRFSGX.
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS THROUGH THURSDAY
NIGHT...SEE LAXCWFSGX.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
DVA
High Wind, Riverside County Mountains
- When
- April 11, 5:36 PM PST
- Where
- Riverside County Mountains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A 58 mph wind gust was measured by the Pinyon RAWS.
High Wind, San Bernardino County Mountains
- When
- April 12, 8:51 AM PST to 9:51 AM PST
- Where
- San Bernardino County Mountains forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
A 59 mph wind gust was measured by the Burns Canyon RAWS.
High Wind, San Diego County Mountains
- When
- April 12, 12:14 PM PST to 2:25 PM PST
- Where
- San Diego County Mountains forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Property damage
- $35,000
- Reported by
- Park/Forest Service
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A 72 mph wind gust was measured at the Cleveland National Forest lookout tower on Los Pinos Mountain. The gusty winds caused a truck to overturn on S22.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wisconsin, April 11, 20071 death · $190,000 · 19 events
- Tornadoes and Hail in Indiana, April 11, 2007$343,000 · EF2 · 39 events
- Strong Wind in Kentucky, April 11, 20071 death · 1 injured · $17,000 · 5 events
- High Wind and Strong Wind in Arkansas, April 11, 20071 death · 1 injured · 50 kt wind · 4 events
- Tornadoes and Hail in Alabama, April 11, 20071 injured · $183,000 · EF1 · 44 events
- Hail and Damaging Winds in Ohio, April 11, 2007$343,000 · 1.75 in hail · 37 events
- Hail in Georgia, April 11 to 12, 2007$80,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Florida, April 11, 20071 injured · $40,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Kentucky, April 11, 2007$22,000 · 1.25 in hail · 20 events
- Hail and Damaging Wind in Kentucky, April 11, 2007$50,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Tennessee, April 11, 2007$26,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Indiana, April 11, 2007$20,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29321, 29320, 29328.